question-icon

Suggest treatment for lower left back pain along with heart burn

default
Posted on Fri, 29 May 2015
Question: I have pain in lower left back and heartburn. It has been like this for two weeks. Only relief is Aleve(1 pill per day). Is there anything more I can do?
doctor
Answered by Dr. Praveen Tayal (1 hour later)
Brief Answer:
Gastritis likely.

Detailed Answer:
Hello,
Thanks for posting your query.
Based on your symptoms, I think you might be suffering from Gastroesophageal reflux disease (GERD). In this condition stomach contents (food or liquid) leak backwards from the stomach into the esophagus (the tube from the mouth to the stomach) causing irritation of the esophagus, heart burn, watery feeling in the mouth and other symptoms.

You will need proton pump inhibitors for a week or two. Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability.

In addition, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for lower left back pain along with heart burn

Brief Answer: Gastritis likely. Detailed Answer: Hello, Thanks for posting your query. Based on your symptoms, I think you might be suffering from Gastroesophageal reflux disease (GERD). In this condition stomach contents (food or liquid) leak backwards from the stomach into the esophagus (the tube from the mouth to the stomach) causing irritation of the esophagus, heart burn, watery feeling in the mouth and other symptoms. You will need proton pump inhibitors for a week or two. Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability. In addition, you also need some strict life style modification like- Avoid hot and spicy foods and beverages - they worsen symptoms. If you smoke, stop smoking. Lose weight if needed. Eat small but frequent meals at regular intervals. Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal. Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal